ArticleNMC case report journal2021
Acute Subdural Hematoma Complicating Heparin-induced Thrombocytopenia: A Case Report.
Article in NMC case report journal, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 0 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Heparin-induced thrombocytopenia (HIT) is an antibody-mediated drug reaction to heparin use that causes platelet aggregation, followed by thrombocytopenia. Despite the thrombocytopenia, the main complications of HIT are thromboembolic in nature rather than hemorrhagic, and in particular, intracranial hemorrhage is rare. Herein, we describe a case of atraumatic acute subdural hematoma secondary to HIT, which was treated by platelet transfusion and surgery. A 77-year-old woman was admitted to our hospital for the treatment of severe aortic valve stenosis. Unfractionated heparin was administered during the preoperative period and during the aortic valve replacement surgery. Three days after the cardiac surgery, the patient presented with coma consistent with an acute subdural hematoma in the posterior fossa and obstructive hydrocephalus. Laboratory examination revealed a marked decrease of the platelet count to 40000/µL, and subsequent serological assay confirmed the diagnosis of HIT. The patient was treated by transfusion of platelets and fresh frozen plasma, and surgical removal of the hematoma. We started the administration of argatroban for substitution of heparin 4 days after the craniotomy. On day 13 after the neurosurgery, the patient developed cerebral infarction due to left middle cerebral artery occlusion and persistent right hemiparesis. We presented a rare case of the patient who developed acute subdural hematoma complicating HIT. Emergency craniotomy was successfully performed after administering platelet transfusions. Our experience with the present case suggests that platelet transfusions may be effective for performing emergency surgery for intracranial hemorrhage, even in patients with HIT.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.